Single index quantile regression for heteroscedastic data

Eliana Christou, Michael G. Akritas

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


Quantile regression (QR) is becoming increasingly popular due to its relevance in many scientific investigations. Linear and nonlinear QR models have been studied extensively, while recent research focuses on the single index quantile regression (SIQR) model. Compared to the single index mean regression (SIMR) problem, the fitting and the asymptotic theory of the SIQR model are more complicated due to the lack of closed form expressions for estimators of conditional quantiles. Consequently, the proposed methods are necessarily iterative. We propose a non-iterative estimation algorithm, and derive the asymptotic distribution of the proposed estimator under heteroscedasticity. For identifiability, we use a parametrization that sets the first coefficient to 1 instead of the typical condition which restricts the norm of the parametric component. This distinction is more than simply cosmetic as it affects, in a critical way, the correspondence between the estimator derived and the asymptotic theory.

Original languageEnglish (US)
Pages (from-to)169-182
Number of pages14
JournalJournal of Multivariate Analysis
StatePublished - Sep 1 2016

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Single index quantile regression for heteroscedastic data'. Together they form a unique fingerprint.

Cite this